Alert archive / Tennessee / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Jun 28, 2018, 12:07 PM CDT for 14 counties in Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 12:07 PM CDT (17:07 UTC)
- Expired
- Jun 28, 2018, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Bedford County, TN, Coffee County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Wayne County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
479 WGUS64 KOHX 281707 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 1207 PM CDT Thu Jun 28 2018 ...Heavy Thunderstorm Rains May Produce Flash Flooding Today... .Several episodes of heavy thunderstorm rains are expected this afternoon over southern and western parts of Middle Tennessee, producing the potential for rain totals of 3 to 5 inches and localized flash flooding. TNZ023>025-056>061-075-077-093>095-290000- /O.NEW.KOHX.FF.A.0002.180628T1707Z-180629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1207 PM CDT Thu Jun 28 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Nashville has issued a * Flash Flood Watch for a portion of Middle Tennessee, including the following areas, Bedford, Coffee, Dickson, Giles, Hickman, Houston, Humphreys, Lawrence, Lewis, Marshall, Maury, Perry, Wayne, and Williamson. * Until 7 PM CDT this evening * Several periods of heavy thunderstorm rains with potential totals of 3 to 5 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
1 follow-up statement
284 WGUS64 KOHX 281945 FFAOHX Flood Watch National Weather Service Nashville TN 245 PM CDT Thu Jun 28 2018 ...Flash Flood Watch Cancelled... .Thunderstorms caused locally heavy rains earlier this afternoon but have since weakened. Additional flooding rains are not expected this afternoon in the southwest part of Middle Tennessee. TNZ023>025-056>061-075-077-093>095-282045- /O.CAN.KOHX.FF.A.0002.000000T0000Z-180629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 245 PM CDT Thu Jun 28 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of Middle Tennessee has been cancelled. Thunderstorms caused locally heavy rains earlier this afternoon but have since weakened and moved south into Alabama. Additional flooding rains are not expected this afternoon. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 28, 11:58 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 28, 11:58 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1158 AM CDT Thu Jun 28 2018 .DISCUSSION... A Severe Thunderstorm Watch remains in effect for much of western and southern Middle Tennessee through 700 pm this evening. Even though convection, along and east of I-65, has shown a sustained progression to the south, a new wave of thunderstorms, pushing into our northwestern counties, from Kentucky, could spread additional thunderstorms and heavy rainfall back across northern parts of the severe thunderstorm watch area later this afternoon. As a result, because of this second shot of potential heavy rainfall, will probably issue a short-fused FFA to coincide precisely with the Severe Thunderstorm Watch area, and let it also run through 7 pm. KOHX shows that 1 to 2 inches of rain has been common along the band of storms over the past 3 hrs, and an additional 1 to 2 inches is likely over some of those same areas this afternoon. && .AVIATION... 12Z TAF DISCUSSION. One more active day expected today as a weak boundary passes. Convection already occurring CSV vcnty expected to spread west in the mid/late morning. Storms could affect all sites by 18z. CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR level fog likely to develop late night. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 75 94 75 95 / 60 20 30 10 20 Clarksville 90 75 94 74 95 / 60 20 30 10 20 Crossville 83 71 88 71 90 / 50 20 20 10 20 Columbia 90 75 94 74 94 / 60 20 40 10 30 Lawrenceburg 90 74 93 74 95 / 60 20 40 20 30 Waverly 90 75 94 73 94 / 60 20 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........19
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1105 AM CDT Thu Jun 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-291100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1105 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible across southern and western sections of Middle Tennessee. The main concern will be damaging straight line winds, large hail and localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat is likely Friday and Saturday...and hot weather safety will be a paramount concern. .SPOTTER INFORMATION STATEMENT... Spotter and public reports are welcome today, and can be passed along either by social media or by calling the National Weather Service. 19
In the hours before
Special weather statement, Jun 28, 11:22 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
1122 AM CDT THU JUN 28 2018
TNZ005-006-023-024-281700-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
1122 AM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART...
HOUSTON AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL NOON CDT...
At 1122 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from Land Between The Lakes Area to near
Cottage Grove. Movement was southeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Big Rock, Cumberland City, Palmyra, Woodlawn,
Houston County Airport, Land Between The Lakes and Indian Mound.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3664 8723 3591 8793
3594 8793 3595 8801 3603 8800 3612 8792
3617 8792 3622 8795 3631 8796 3645 8806
3656 8803 3668 8807
TIME...MOT...LOC 1622Z 299DEG 49KT 3672 8816 3635 8845
ShamburgerLocal storm report, Jun 28, 11:31 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
&&
EVENT NUMBER OHX1800214
MR3Local storm report, Jun 28, 11:35 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
&&
EVENT NUMBER OHX1800215
MR3Local storm report, Jun 28, 11:37 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND DMG 7 SE BYRDSTOWN 36.49N 85.06W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN IN THE DOUBLE TOP AREA.
0605 AM TSTM WND DMG 1 N ALLARDT 36.40N 84.88W
06/28/2018 FENTRESS TN EMERGENCY MNGR
TREES DOWN ON GOVERNMENT POND RD.
0730 AM FLASH FLOOD JAMESTOWN 36.43N 84.94W
06/28/2018 FENTRESS TN EMERGENCY MNGR
MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
AREA.
1038 AM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/28/2018 MAURY TN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
A TREE ON A HOUSE ON NEELY'S BEND.
1104 AM TSTM WND DMG 7 SSE ROVER 35.57N 86.57W
06/28/2018 BEDFORD TN TRAINED SPOTTER
TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
UNIONVILLE.
&&
EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800214
MR3Local storm report, Jun 28, 11:44 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TSTM WND DMG LEWISBURG 35.45N 86.79W
06/28/2018 MARSHALL TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.
&&
EVENT NUMBER OHX1800216
MR3Special weather statement, Jun 28, 12:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CDT THU JUN 28 2018
TNZ023>025-057-059-060-281745-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Maury TN-Houston TN-
1203 PM CDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...CENTRAL MAURY...WESTERN
WILLIAMSON...SOUTHEASTERN HOUSTON...EAST CENTRAL HUMPHREYS AND
EASTERN HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickson to near Spring Hill. Movement was
southeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Columbia, Dickson, Centerville, Spring Hill, Mount Pleasant, White
Bluff, Thompson's Station, Burns, Fairview, Charlotte, Vanleer,
Slayden, Bon Aqua, Primm Springs, Lyles, I-65 East Of Columbia, Santa
Fe, Pinewood, Williamsport and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.
LAT...LON 3632 8732 3613 8717 3605 8718 3604 8709
3571 8682 3560 8683 3557 8721 3596 8760
3633 8759
TIME...MOT...LOC 1703Z 316DEG 28KT 3614 8740 3571 8701
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:55 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy, Van Buren, Warren | 3 hr |
| Jun 27, 10:21 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 27, 11:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
| Jun 28, 2:06 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 54 min |
| Jun 28, 3:11 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, Fentress, Overton, Pickett | 94 min |
| Jun 28, 4:24 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 2 hr |
| Jun 28, 5:21 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 39 min |
| Jun 28, 6:06 AM CDT | Special Weather Statement | OHX | Fentress | 24 min |
| Jun 28, 6:25 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jun 28, 7:35 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 40 min |
| Jun 28, 8:30 AM CDT | Special Weather Statement | OHX | Van Buren | 45 min |
| Jun 28, 9:00 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 9:11 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jun 28, 9:32 AM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| Jun 28, 9:39 AM CDT | Special Weather Statement | OHX | Dickson | 36 min |
| Jun 28, 9:39 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 36 min |
| Jun 28, 9:47 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 43 min |
| Jun 28, 10:09 AM CDT | Areal Flood Advisory | OHX | Williamson | 2 hr |
| Jun 28, 10:11 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jun 28, 10:17 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 43 min |
| Jun 28, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jun 28, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 65 min |
| Jun 28, 10:59 AM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 28, 11:19 AM CDT | Special Weather Statement | OHX | Dickson | 26 min |
| Jun 28, 11:22 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 38 min |
| Jun 28, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 46 min |
| Jun 28, 11:48 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 42 min |
| Jun 28, 12:03 PM CDT | Special Weather Statement | OHX | Dickson, Maury | 42 min |
| Jun 28, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 49 min |
| Jun 28, 12:18 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys, Stewart | 117 min |
| Jun 28, 12:18 PM CDT | Special Weather Statement | OHX | Montgomery | 27 min |
| Jun 28, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 52 min |
| Jun 28, 12:27 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| Jun 28, 12:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Williamson | 3 hr |
| Jun 28, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Williamson | 32 min |
| Jun 28, 1:00 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Williamson | 45 min |
| Jun 28, 1:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 66 min |
| Jun 28, 1:43 PM CDT | Special Weather Statement | OHX | Davidson, Robertson, Rutherford, Sumner | 62 min |
| Jun 28, 1:49 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 116 min |
| Jun 28, 2:11 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 64 min |
| Jun 28, 2:20 PM CDT | Heat Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more | 53 hr |
Nearby
Flash Flood Watches in Tennessee, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.